Alert archive / Nevada / Special Weather Statements in 2015
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 8, 2015, 2:13 PM PDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 2:13 PM PDT (21:13 UTC)
- Expired
- Aug 8, 2015, 2:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 130 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS85 KLKN 082113 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SAT AUG 8 2015 NVZ030-031-082145- NORTHERN ELKO COUNTY NV-HUMBOLDT COUNTY NV- 213 PM PDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND NORTHEASTERN HUMBOLDT COUNTIES UNTIL 245 PM PDT... AT 212 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 32 MILES EAST OF MCDERMITT...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ELKO AND NORTHEASTERN HUMBOLDT COUNTIES. RANCHES ACROSS EXTREME NORTHEAST HUMBOLDT COUNTY WILL BE IMPACTED BY THIS STORM. LAT...LON 4198 11693 4177 11690 4179 11720 4197 11721 TIME...MOT...LOC 2112Z 266DEG 45KT 4189 11710 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:35 AM PDT, 11 hours 38 minutes earlier.
Area forecast discussion, Aug 8, 2:35 AM PDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 235 AM PDT SAT AUG 8 2015 .SYNOPSIS...DRIER WEATHER RETURNS TO NEVADA THIS WEEKEND WITH ANY AFTERNOON THUNDERSTORMS QUITE ISOLATED...MOST PLACES WILL BE DRY. TEMPERATURES REMAIN MILD AND WELL BELOW NORMAL ON SATURDAY...BEFORE AFTERNOON HIGHS WARM BACK TO NEAR AUGUST NORMALS SUNDAY THROUGH EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY. THE CURRENT RADAR/INFRARED SATELLITE SHOWS ISOLATED/SCATTERED SHOWERS ACROSS THE AREA. THE HEAVIEST ACTIVITY IS ALONG THE I80 CORRIDOR FROM CARLIN TO WELLS. MOST PLACES WILL PICK UP AROUND 0.10 INCHES OF RAIN. KEKO PICKED UP 0.09 WITH THE PASSING SHOWERS. IF THERE IS SOME CLEARING THIS MORNING...EXPECT PATCHY FOG IN THE VALLEYS. BEST CHANCE WILL BE THE HUMBOLDT RIVER VALLEY AND SPRING CREEK. USE CAUTION DRIVING IN AREAS OF FOG. ANY FOG THAT FORMS WILL QUICKLY BURN OFF. TODAY (SATURDAY) EXPECT SOME ISOLATED SHOWERS AND STORMS...MAINLY NORTH OF HIGHWAY 50. THIS IS DUE TO RESIDUAL MOISTURE AND WEAK DISTURBANCES IN THE FLOW. SOME OF THE SHOWERS COULD PRODUCE GUSTY WINDS. ON SUNDAY...DRIER AIR CONTINUES TO WORK INTO THE AREA AS BROAD SW FLOW TAKES OVER. STILL CANNOT RULE OUT AN ISOLATED SHOWER OR STORM...MAINLY ACROSS NORTHERN LANDER/EUREKA AND ELKO COUNTIES. DON'T EXPECT MUCH IN THE WAY OF RAIN. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS IN BETTER AGREEMENT TONIGHT DURING THE LONG TERM SO CONFIDENCE IS A BIT BETTER THAN YESTERDAY. TEMPERATURES NEAR NORMAL WITH SLIGHT COOL DOWN ON THURSDAY AND FRIDAY. SUNDAY NIGHT THROUGH MONDAY...LOW PRESSURE TO THE NORTHWEST AND HIGH PRESSURE NEAR TEXAS WILL PUT THE GREAT BASIN UNDER A RELATIVELY DRY SOUTHWESTERLY FLOW...HOWEVER A WEAK SHORTWAVE WILL MOVE ACROSS NORTHERN NEVADA AND WITH RESIDUAL MOISTURE AND SOME INSTABILITY... SHOWERS AND THUNDERSTORMS EXPECTED MAINLY IN THE AFTERNOON HOURS IN ELKO COUNTY. TUESDAY...MONSOON MOISTURE WILL BEGIN TO RETURN TO FAR EASTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY IN WHITE PINE COUNTY. WINDS WILL INCREASE AS PRESSURE GRADIENT TIGHTENS WITH POSSIBLE FIRE WEATHER CONCERNS IN CENTRAL NEVADA. WEDNESDAY AND THURSDAY...LOW PRESSURE SYSTEM WILL PUSH SOUTH NEAR THE NORTHERN CALIFORNIA COAST...WHILE HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING MONSOON MOISTURE A BIT FARTHER WEST EXTENDING FROM ELKO COUNTY DOWN TO NEAR EUREKA AND NORTHEAST NYE COUNTIES. MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EASTERN HALF OF THE CWA. GUSTY WINDS POSSIBLE ESPECIALLY ON WEDNESDAY WITH POSSIBLE FIRE WEATHER CONCERNS. FRIDAY...MODELS MOVE THE LOW PRESSURE TO THE NORTHEAST TOWARDS NORTHERN IDAHO...WHICH WILL BRING MORE WESTERLY FLOW AND DRIER AIR TO THE GREAT BASIN. A COLD FRONT WILL MOVE ACROSS THE AREA COOLING THE TEMPERATURES A FEW DEGREES. MENTIONED SOME ISOLATED THUNDERSTORMS MAINLY OVER HIGH TERRAIN ACROSS EASTERN NEVADA. && .AVIATION...CLOUDS WILL DECREASE ACROSS NORTHERN NEVADA THROUGH THE MORNING HOURS WITH MAINLY VFR CONDITIONS...HOWEVER SOME PATCHY AREAS OF MVFR POSSIBLE WITH SHOWERS DURING THE MORNING HOURS NEAR KEKO. PATCHY FOG ALSO POSSIBLE MAINLY AT KEKO FROM 14-16 UTC. ISOLATED THUNDERSTORMS WILL FORM THIS AFTERNOON WITH 15-25 PERCENT CHANCE AT KEKO...KWMC...AND KELY. MENTIONED VCTS AT KEKO AND KWMC WHILE CONFIDENCE IS LOWER THAT VCTS WILL OCCUR AT KELY SO DID NOT MENTION IN TAF. && .FIRE WEATHER...A FEW ISOLATED SHOWERS OR STORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...MAINLY NORTH OF HIGHWAY 50. ON SUNDAY...A FEW ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE...MAINLY IN NE NV. BROAD SW FLOW WILL TAKE OVER LATE THIS WEEKEND AND PERSIST THROUGH EARLY NEXT WEEK. THIS WILL ALLOW FOR DRYING AND GUSTIER WINDS. BY MIDWEEK...MONSOON MOISTURE MAY SNEAK BACK INTO EASTERN NEVADA...BUT WESTERN NEVADA SHOULD STAY DRY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 94/90/90/94
In the hours before
Local storm report, Aug 8, 11:34 AM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1134 AM PDT SAT AUG 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 NNW AUSTIN 39.49N 117.07W
08/07/2015 LANDER NV PUBLIC
SOCIAL MEDIA REPORTS AND PICTURES OF
FLOODING IN AND AROUND AUSTIN, NV. TIME
ESTIMATED BASED OFF RADAR.
&&
DSLocal storm report, Aug 8, 11:43 AM PDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1143 AM PDT SAT AUG 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 WNW LAGES JUNCTION 40.08N 114.66W
08/07/2015 E1.00 INCH WHITE PINE NV PUBLIC
PUBLIC REPORTED VIA SOCIAL MEDIA QUARTER
SIZE HAIL ROUGHLY 2 MILES WEST OF LAGES
JUNCTION. TIME ESTIMATED BASED OFF RADAR.
&&
DSSpecial weather statement, Aug 8, 2:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SAT AUG 8 2015 NVZ030-031-082145- NORTHERN ELKO COUNTY NV-HUMBOLDT COUNTY NV- 213 PM PDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND NORTHEASTERN HUMBOLDT COUNTIES UNTIL 245 PM PDT... AT 212 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 32 MILES EAST OF MCDERMITT...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ELKO AND NORTHEASTERN HUMBOLDT COUNTIES. RANCHES ACROSS EXTREME NORTHEAST HUMBOLDT COUNTY WILL BE IMPACTED BY THIS STORM. LAT...LON 4198 11693 4177 11690 4179 11720 4197 11721 TIME...MOT...LOC 2112Z 266DEG 45KT 4189 11710 TURNER
Nearby
Special Weather Statements in Nevada, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.